Please if anyone has useful information help me out!!! Went to the doc today for 1st visit and she just let me talk and then stated she was going to put me on Lexapro. I have never been on any medications for this anxiety other than recently started alprazolam .25. I am literally freaking the HELL out reading some of the posts on Lexapro and my anxiety right now is through the roof. I am supposed to start my first dose tomorrow so if anyone can help between now and then please respond. I really do not want to be on medicines but I have been absolutely unable to cope with this anxiety since X-MAS. Between initial bad diagnoses, 25 lbs. weight loss, and the freaking anxiety attacks that come out of nowhere; I am almost to the point of losing my mind. 0-43 years of life and this crap comes out of nowhere. I just cannot comprehend this illness even though I'm an educated and logical individual. I feel bad if I have ever doubted anyone with anxiety in the past as my answer used to be toughen up. I now see it is not that simple.
Don't be frightened. Yes, we would all like to not be on meds. But sometimes you have to. Think of the anxiety as heart disease - you would not hesitate to take a med for that.
I have had anxiety disorder and depression for over 30 years. Took Paxil for 20 years or more. Then had a series of life problems (deaths, job ending, general health problems) which caused my anxiety to be unmanageable and I spent almost two years isolated and in bed.
After trial end error of other meds I was given Lexapro - all I can say is, it has saved my life.
I am on 10mg, for about 10 weeks now. And yes there are a couple of troublesome side effects I am working through, but it HAS helped.
Please give it time and ask your doctor to get you a counsellor you can talk to and help even out all of this.
Good luck and ask a question anytime I would be glad to help.
Hi, Tait! Sounds like anxiety and possibly panic attacks. You need to realize that these are illnesses just like diabetes or heart disease that require medications. Another thing that you must realize is that 10% or less of patients have any side effects at all and those are mild and transient lasting only a few days to a week or two. The horror stories you read are from the very small minority of users who have NOT gone on to enjoy happy, healthy, productive lives and are too busy to be commenting on health forums.
"Some side effects of escitalopram may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. "
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
So you see, you may find that you have no problems at all and, hey, anything is better than what you're experiencing now right? You'll never know unless you try it and keep a positive attitude.
Best regards and good luck to you! Wildcat
I just wanted to let you know that I myself have started Lexapro In the last week.. I started at a very small dose of 2.5. I have been suffering from severe anxiety and depression and am praying this will help.. I am 43 as well and my life has been a living hell..
Just wanted to let you know that you are not alone. All the best.
I have been on Lexapro now for 4 years, along with alprazolam 0.5 and Ambien. I now just take half a 0.5 Of the alpreazolam couple times a week and last year I went down to 10mg of Lexapro. My anxiety and panic attacks just all the sudden started. One day I never went to the doctor, then the next I was in the ER at least once a week. The medication has helped me and I hope to be completely off everything soon. I haven’t had a bad panic attack in about a year now. If you can find a good Therypist and attend some group meeting, along with the medication it would help more. I have read the other comments on this medication and I have never experienced any of the symptoms they talked about. When I dropped from 20 to 10 I had no withdrawals. My brother has taken Lexapro before and he said he was dizzy for about a week after stopping it. Everyone is different but I can say the Lexapro has helped me and I do attend group meetings that are free. There are more people then you think that experience anxiety. I was one of the people that didn’t understand 4 years ago.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Do Durogesic contribute to anxiety or work against lexapro 10 as I'm about to start on them toworrow
Posted 25 Aug 2012 • 3 answers
Posted 12 Sep 2014 • 1 answer
Posted 14 Nov 2014 • 1 answer
Posted 30 Apr 2015 • 1 answer
Posted 10 May 2017 • 2 answers